FW: [MOL] side effects - can you help?/REPLY to WIN [00767] Medicine On Line


[Date Prev][Date Next][Thread Prev][Thread Next][Date Index][Thread Index]

FW: [MOL] side effects - can you help?/REPLY to WIN



Winn

Hi, I'm sort of catching up on the story here, but I've heard of this salt
aftertaste.  I was a carer for my Grandmother and during her
Chemo/Radiotherapy treatments, she often complained that her food and drinks
tasted funny.  Her words were "it has a twang to it".  After some quizzing,
she described a metalic taste, but often later on in the evening, she would
complain that her Tea or Water tasted of salt.

I quizzed the Dr's here in the UK about it, and they couldn;t come up with a
proper explaination, only that Chemo/Radio therapy side affects were very
varied, (more than the vomiting and hairloss that is commonly associated
with them) and in many cases, people complained of different taste
sensations, ranging from very sweet, to very bitter.

Nan never used to like that much salt on her food before she underwent
treatment, so I don;t think the link is there, but I will have a search
round for some information from this side of the Atlantic.

My thoughts are with you

David (UK)

-----Original Message-----
From: Winn [mailto:desertrats@outerbounds.net] 
Sent: 13 September 2000 15:29
To: mol-cancer@lists.meds.com
Subject: Re: [MOL] side effects - can you help?


Chris - Thank you!
Your dad is cancer-free, what a blessing.  I know there are so many who
become cancer-free... oh how wonderful it is to hear about them!

Nobody seems to understand the salt???  The docs and nurses all say they
have heard of the bland and metallic tastes but a strong salt taste is new.
He liked salt too. This is so strong that he can't stand to eat or drink.
His appetite has not diminished but the salt is soooo strong it is
unbearable.  Even with nothing in his mouth he has the sensation of salt
pouring in from the sides of his mouth.  Yet his mouth stays dry due to the
radiation and temporary (hopefully) inactive salivary glands.  He isn't
dehydrated - yet.  He drinks about a half gallon of water per day and
receives fluids through the iv daily.  Right after chemo when the vomiting
is so bad, he can't even keep water down.  Looses much weight during the
days following chemo and it doesn't come back.  He's becoming frustrated and
has began saying its probably all in his head.

Yes - my dad is experiencing the most severe nausea on day 2, 3, and 5.
Strange!  Trying new meds.  Going for Zofran (sp?) and Ativan this time.  I
will mention the warm beer.  I'm sure he'll be happy to try that one.

Thanks again for the words of encouragement.  We all know it will get worse
before it gets better.  We've started the count down on radiation AND chemo
together - only 16 left.  Then three months of only chemo.  Dad mentioned to
the hematology oncologist yesterday that he hoped the radiation was
responsible for most of the side effects and it would get better when he's
just on chemo.  The doc didn't agree and told him to think of this as a
marathon and we are approaching the mid way mark.  Dad didn't say anything -
but I know the last miles are the worst in a marathon.  We keeping looking
to that light at the end of the tunnel!

------------------------------------------------------------------------
This is an automatically-generated notice.  If you'd like to be removed
from the mailing list, please visit the Medicine-On-Line Discussion Forum
at <http://www.meds.com/con_faq.html>, or send an email message to:
majordomo@lists.meds.com
with the subject line blank and the body of the message containing the line:
unsubscribe mol-cancer your-email-address
where the phrase your-email-address is replaced with your actual email
address.
------------------------------------------------------------------------


**********************************************************************
    Equitas Limited            33 St Mary Axe, London, EC3A 8LL, UK
NOTICE:   This message is intended only for use by the named addressee 
and may contain privileged and/or confidential information. If you are 
not the named addressee you should not disseminate,   copy or take any 
action in reliance on it.   If you have received this message in error 
please notify postmaster@equitas.co.uk  and delete the message and any 
attachments accompanying it immediately.
Registered in England: Registered No. 3173352 Registered address above
**********************************************************************
------------------------------------------------------------------------
This is an automatically-generated notice.  If you'd like to be removed
from the mailing list, please visit the Medicine-On-Line Discussion Forum
at <http://www.meds.com/con_faq.html>, or send an email message to:
majordomo@lists.meds.com
with the subject line blank and the body of the message containing the line:
unsubscribe mol-cancer your-email-address
where the phrase your-email-address is replaced with your actual email
address.
------------------------------------------------------------------------